Tornadoes · United States · Texas · 2017

EF0 tornado, Dugger, Texas, February 19, 2017

This EF0 tornado ran 0.2 miles across Guadalupe County on February 19, 2017, touching down at 11:16 PM CST and reaching 75 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
February 19, 2017
Touchdown
11:16 PM CST (05:16 UTC)
Lifted
11:18 PM CST (05:18 UTC)
On the ground
2 minutes
Path length
0.2 miles (0.4 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Guadalupe County
Touchdown point
29.460, -97.949
Lift-off point
29.463, -97.946
Record number
1702192316-01

The damage survey

2 damage points were recorded along this path by NWS EWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper level trough pushed a cold front into a warm, moist airmass over South Central Texas. Thunderstorms developed ahead of the front and some produced tornadoes and damaging wind gusts.

This short-lived tornado occurred about 7 miles south of Seguin along Hwy 123. This tornado overturned several recreational vehicles, damaged several sheds and outbuildings, and damaged the roof of a house (DI FR12, DOD 2). There is no estimate of monetary damages.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a severe thunderstorm watch, issued at 04:47 UTC and running to 06:07 UTC.

Issued (UTC)ExpiredProductOffice
04:34 UTC05:14 UTCSevere Thunderstorm WarningEWX
04:39 UTC05:05 UTCTornado WarningEWX
04:47 UTC06:07 UTCSevere Thunderstorm WatchEWX
04:56 UTC05:38 UTCSevere Thunderstorm WarningEWX
05:02 UTC05:09 UTCTornado WarningEWX
05:31 UTC05:36 UTCTornado WarningEWX
05:40 UTC07:45 UTCFlood AdvisoryEWX
08:20 UTC10:15 UTCFlood AdvisoryEWX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:45 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the tornado touched down at Feb 19, 6:41 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Feb 19, 6:41 PM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
641 PM CST Sun Feb 19 2017

.MESOSCALE UPDATE...

Severe Thunderstorm Watch 35 has been issued for the western half of
the area and at this time does not include the Austin or San Antonio
metro area. A band of showers and thunderstorms have developed
across Edwards, Maverick, and Kinney County. This activity has
developed along a dryline with substantial surface moisture
convergence along the boundary. SBCAPE values near 2000 J/Kg and
effective bulk shear vales around 60 knots will continue to support
the chances for severe convection with hail up to 2 inches in
diameter and gusty winds. We still continue to expect this activity
to transition more into a locally heavy rain threat overnight as the
storms congeal into more of a solid line of convection due to shear
vectors lining up nearly parallel to the dryline.

The line of showers and storms should then move east as upper
support from a strong shortwave to our west continues to slowly move
east. Still expecting rainfall totals to be on average 1-2 inches but
some isolated locations will approach 5 inches and could produce
some localized flooding concerns. Radar estimates so far this evening
are showing up to 3 inches of rain across portions of Kinney County
where a Flood Advisory is currently in effect.

Increased PoPs across the area where storms are developing and made
some other minor adjustments to the hourly grids based on current
trends. All updated products have been issued.

&&

.PREV DISCUSSION... /ISSUED 608 PM CST Sun Feb 19 2017/

UPDATE...
Please see the 00Z aviation forecast discussion below.

AVIATION...
Little change in the forecast has been made. We did update trends for
the first few hours based on recent radar trends. Otherwise, the
main concern continues to be focused on thunderstorm activity late
this evening into early Monday morning. Minor changes to the onset
of TSRA based on the latest hi-res model guidance and radar trends as
mentioned above. We should see a decrease in thunderstorms between
09Z-12Z at our TAF sites as the main line of storms moves east.
Showers will remain in the forecast until mid-morning, then
improving conditions are in store for late morning and the afternoon.

PREV DISCUSSION... /ISSUED 257 PM CST Sun Feb 19 2017/

SHORT TERM (Tonight through Monday Night)...
Latest water vapor images show a long-wave upper level trough
axis extending from the Intermountain West southeast into the
four corners region. This feature is forecast to split this
evening...sending the southern portion of the main trough/short-wave
across northeast Mexico and into our area overnight. At the surface,
a dry-line located across the extreme northwest Val Verde County as
of this writing, is expected to push further west. With that in main
and expected convection along and east of I-35 later tonight, SPC Day
1 Convective Outlook has been updated and now covers most area with
slight risk of severe thunderstorms.

DFX radar is already picking up light to moderate rain-showers along
the Rio Grande and Edwards Plateau areas. This trend is expected to
increase as the upper level short-wave moves to the east this
evening. A hand-full of HiRes models agree on scattered showers and
thunderstorms to develop across the Rio Grande later this afternoon
with widespread convection forming early this evening into the
overnight hours. By early this evening, increased instability and
with capping inversion eroding, expect storms to rapidly become
strong to severe. As the night progresses, the severe weather risk
diminishes and transition into a heavy rain event with isolated
strong storms mainly along and east of I-35.

Overall situation from early this evening into the overnight hours
is as follow: strong to severe thunderstorms are possible across most
areas across South Central Texas (exception extreme NW and E).
Primary threats will be wind gusts up to 60 mph and large hail up to
one inch in diameter. Also, heavy rain is expected as the storms move
along and east of Highway 281 due to the fact of well above
precipitable water values (1.4 to 1.7 inches). That said, storm total
rainfall amounts of 1 to 2 inches are possible with isolated pockets
of 4 to 5 inches mainly along and east of I-35.

The dry-line moves back to the east Monday morning with clearing
expected to begin out west and then into the I-35 corridor by noon
Monday. Since the upper level trough/cutoff low could be right on top
of us during the afternoon hours, decided to keep slight chances
for showers and storms mainly east of Highway 183.

LONG TERM (Tuesday through Sunday)...
The upper level system will continue to push to the southeast and
into the Gulf waters while ridging builds over the area Tuesday and
Wednesday of next week for dry and pleasant weather. Dry conditions
persist into next weekend. A cold front is expected to push across
the area late Sunday into Monday and brings our next chances for rain
across the area. Temperatures will be above normal values through the
extended period even with the passage of dry front on Friday and the
wet one late Sunday into Monday of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  73  53  79  52 / 100  40  -   -    0
Austin Bergstrom Intl Airport  61  71  52  78  50 / 100  50  -   -    0
New Braunfels Muni Airport     61  72  53  79  51 / 100  40  -   -    0
Burnet Muni Airport            58  71  49  76  48 / 100  20  -   -    0
Del Rio Intl Airport           55  77  50  82  48 /  50  10   0   0   0
Georgetown Muni Airport        61  71  51  77  49 / 100  40  -   -    0
Hondo Muni Airport             59  74  49  81  48 /  70  20  -    0   0
San Marcos Muni Airport        62  71  53  79  51 / 100  50  -   -    0
La Grange - Fayette Regional   64  72  55  77  53 / 100  60  10  10  -
San Antonio Intl Airport       61  73  53  79  52 / 100  30  -   -    0
Stinson Muni Airport           62  73  54  79  52 / 100  30  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...Hampshire
Public Service/Data Collection...YB
Hazardous weather outlook, Feb 19, 8:16 AM CST, 15 hours before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
816 AM CST Sun Feb 19 2017

TXZ171>173-183>194-202>209-217>225-228-201430-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
816 AM CST Sun Feb 19 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A strong upper level storm system will move across Texas late this
afternoon through Monday morning. Showers and thunderstorms will
become more numerous late this afternoon after 5pm, overnight, and
persist into the Coastal Plains through Monday morning. The
greatest coverage will be from the eastern Hill Country across the
I-35 corridor and into the Coastal Plains. There is the potential
for strong to severe storms this afternoon into tonight across
much of South Central Texas with the highest risk being from Del
Rio eastward to the I-35 corridor including the Texas Hill
Country. The main threats will be hail up to 1 inch in diameter
and wind gusts up to 60 mph. There is also the potential for heavy
rain mainly along and east of I-35 Sunday into Monday where
average rainfall amounts of 1 to 2 inches are expected with
isolated 4 to 5 inches possible, including in and around the
Austin and San Antonio metro areas.

Areas along and east of U.S. Highway 281 could experience minor
flooding across small streams,creeks, and canals. Also, heavy rain
may prompt brief closures of low water crossings and area roadways.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heavy rainfall will be ongoing across the Coastal Plains through
Monday morning that could lead to localized flash and river
flooding issues. Rain coverage will decrease from west to east
across the entire region by mid-morning.

After Monday morning, no hazardous weather is expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit severe and rainfall reports
Sunday afternoon into Monday.

In the hours before

Special weather statement, Feb 19, 8:42 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
842 PM CST SUN FEB 19 2017

TXZ187-203-204-218-219-200330-
Frio TX-Uvalde TX-Medina TX-Bandera TX-Zavala TX-
842 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...CENTRAL BANDERA...
EASTERN UVALDE...EASTERN ZAVALA AND FRIO COUNTIES UNTIL 930 PM CST...

At 842 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Tarpley to 8 miles
southwest of Divot. Movement was east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Medina, Pearsall, Hondo, Devine, Dilley, Castroville, Bandera, Moore,
Sabinal, Natalia, Lacoste, Goldfinch, D'Hanis, Bandera Falls, Noonan,
Quihi, Dunlay, Mico, Pipe Creek and Pearson.

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 2963 9947 2963 9928 2990 9930 2989 9917
      2972 9878 2969 9881 2865 9882 2864 9944
TIME...MOT...LOC 0242Z 261DEG 35KT 2957 9939 2867 9936

MO
Special weather statement, Feb 19, 9:31 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
931 PM CST SUN FEB 19 2017

TXZ171-186>190-204>206-219-220-200430-
Frio TX-Comal TX-Bexar TX-Atascosa TX-Blanco TX-Gillespie TX-Kerr TX-
Llano TX-Medina TX-Bandera TX-Kendall TX-
931 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MEDINA...CENTRAL BANDERA...
SOUTHEASTERN KERR...WESTERN BLANCO...GILLESPIE...SOUTHERN LLANO...
FRIO...ATASCOSA...KENDALL...BEXAR AND NORTHWESTERN COMAL COUNTIES
UNTIL 1030 PM CST...

At 930 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Enchanted Rock Station to 10 miles west
of Dilley. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
San Antonio, Medina, Kerrville, Fredericksburg, Boerne, Pearsall,
Pleasanton, Hondo, Kingsland, Devine, Dilley, Jourdanton, Poteet,
Castroville, Comfort, Blanco, Charlotte, Bandera, Christine and
Tarpley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 3069 9842 2865 9838 2864 9933 3016 9930
      3050 9916 3050 9896 3070 9896
TIME...MOT...LOC 0330Z 256DEG 38KT 3050 9877 2868 9881

MO
Special weather statement, Feb 19, 10:26 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1026 PM CST SUN FEB 19 2017

TXZ187-189-204>207-220>222-200530-
Guadalupe TX-Karnes TX-Comal TX-Bexar TX-Atascosa TX-Medina TX-
Bandera TX-Kendall TX-Wilson TX-
1026 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA...EAST
CENTRAL BANDERA...GUADALUPE...KARNES...ATASCOSA...SOUTHERN KENDALL...
WILSON...BEXAR AND COMAL COUNTIES UNTIL 1130 PM CST...

At 1024 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bergheim to near Campbellton. Movement was
northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Boerne, Pleasanton, Selma, Floresville, Jourdanton, Kenedy,
Poteet, Karnes City, Poth, Charlotte, Stockdale, Christine and
Kosciusko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 2867 9871 2992 9890 2992 9813 2985 9803
      2976 9800 2985 9786 2978 9783 2979 9782
      2968 9772 2956 9769 2935 9786 2911 9762
      2900 9775 2881 9758 2867 9778 2869 9786
      2872 9792 2869 9801 2879 9810 2865 9828
TIME...MOT...LOC 0424Z 245DEG 34KT 2981 9854 2872 9836

MO
Special weather statement, Feb 19, 10:31 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CST SUN FEB 19 2017

TXZ171>173-188>192-206-200530-
Comal TX-Blanco TX-Gillespie TX-Williamson TX-Llano TX-Hays TX-
Kendall TX-Burnet TX-Travis TX-
1031 PM CST SUN FEB 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...HAYS...TRAVIS...
BLANCO...EASTERN GILLESPIE...EASTERN LLANO...NORTHEASTERN KENDALL...
BURNET AND NORTHEASTERN COMAL COUNTIES UNTIL 1130 PM CST...

At 1030 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Victor to near Twin Sisters. Movement
was east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Austin, Round Rock, San Marcos, Cedar Park, Georgetown, Pflugerville,
Kyle, Taylor, Buda, Elgin, Kingsland, Marble Falls, Burnet,
Wimberley, Dripping Springs, Blanco, Granger, Bertram, Round Mountain
and Serenada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until midnight CST for
south central Texas.

LAT...LON 3091 9783 3087 9762 3074 9727 3046 9716
      3040 9733 3042 9737 3020 9750 3002 9771
      3008 9779 2994 9780 2992 9784 2991 9869
      3092 9855 3093 9842 3096 9845 3103 9844
      3103 9791
TIME...MOT...LOC 0430Z 267DEG 36KT 3092 9829 3001 9846

MO
Local storm report, Feb 19, 10:38 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     2 SSE SAN ANTONIO       29.43N  98.49W
02/19/2017  E50 MPH          BEXAR              TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED VIA WEB 50 MPH WINDS WITH TREE
            LIMBS DOWN GREATER THAN 2 IN. ALSO HEAVY RAIN .5 - .74
            IN.

&&

EVENT NUMBER EWX1700054

YB
Local storm report, Feb 19, 10:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 PM CST SUN FEB 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             2 ENE SHAVANO PARK      29.60N  98.52W
02/19/2017  E1.00 INCH       BEXAR              TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2
            INCHES.

1010 PM     HEAVY RAIN       2 ENE SHAVANO PARK      29.60N  98.52W
02/19/2017  M2.00 INCH       BEXAR              TX   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2
            INCHES.

&&

EVENT NUMBER EWX1700055
EVENT NUMBER EWX1700056

YB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Corpus Christi, TX (KCRP), 00:00Z

5.3 hours before the tornado, 201 km from the path. February 20, 2017.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1800 joules per kilogram, CIN -144, lifted condensation level 663 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-02-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 178 square meters per square second, 0 to 6 km bulk shear 38 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1800 J/kg
Mixed-layer CIN
-144 J/kg
Surface CAPE
3699 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
9.8
0-3 km lapse rate
5.1 K/km

Open this sounding in Storm Lab

Corpus Christi, TX (KCRP), 12:00Z

6.7 hours after it, 201 km from the path. February 20, 2017.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -67125, lifted condensation level 1109 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-02-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -366 square meters per square second, 0 to 6 km bulk shear 51 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-67125 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
51 kt
0-1 km bulk shear
39 kt
0-1 km storm-relative helicity
-366 m²/s²
0-3 km storm-relative helicity
-394 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

New Braunfels Municipal Apt (Was 3r5) (BAZ), 29 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
03:20 UTC130° 9 kt1009.8-RA
03:25 UTC120° 10 kt1009.8
03:30 UTC130° 9 kt1010.2
03:35 UTC120° 7 kt1010.5-RA
03:40 UTC120° 9 kt1010.5-RA
03:45 UTC120° 10 kt1010.5-RA BR
03:46 UTC71.668120° 9 kt1010.5-RA
03:50 UTC120° 11 kt1010.5-RA
03:51 UTC7168110° 10 kt1010.5-RA
03:55 UTC110° 9 kt1010.5-RA
04:00 UTC110° 9 kt1010.5
04:05 UTC120° 9 kt1010.5
04:10 UTC120° 10 kt1010.5
04:15 UTC120° 10 kt1010.8
04:20 UTC120° 10 kt1010.8
04:25 UTC120° 11 kt1010.5BR
04:30 UTC110° 11 kt1010.2-RA BR
04:35 UTC7168120° 12 kt1010.2VCTS -RA BR
04:40 UTC 1010.8-RA BR
04:45 UTC 1010.8-RA BR
04:49 UTC71.668130° 13 kt1011.2-TSRA BR
04:50 UTC130° 13 kt1011.2-RA BR
04:51 UTC7168130° 13 kt1011.2TSRA BR
04:55 UTC130° 11 kt1011.2-RA BR
05:00 UTC130° 11 kt1011.2-RA
05:05 UTC130° 11 kt1011.2RA BR
05:10 UTC120° 11 kt1010.5+RA BR
05:11 UTC7168120° 9 kt1010.2+TSRA BR
05:14 UTC7168140° 11 kt191010.5+TSRA BR
05:15 UTC130° 13 kt1010.5+RA BR
05:20 UTC6966280° 26 kt341012.9+TSRA BR
05:22 UTC6663290° 24 kt371013.9+TSRA BR
05:25 UTC 1014.6+RA BR
05:28 UTC6258300° 21 kt391014.9+TSRA BR
05:30 UTC 1015.2RA
05:31 UTC6257310° 24 kt391015.2TSRA
05:34 UTC6157320° 25 kt371014.9+TSRA BR
05:35 UTC 1014.9+RA BR
05:40 UTC 1014.9RA
05:45 UTC 1015.6RA BR
05:50 UTC 1016.3RA BR
05:51 UTC6157340° 12 kt291016.3TSRA BR
05:55 UTC330° 11 kt+RA BR
06:00 UTC 1013.5RA BR
06:05 UTC 1012.5+RA BR
06:10 UTC 1012.2RA BR
06:15 UTC330° 16 kt1012.5-RA
06:20 UTC 1012.2-RA
06:23 UTC6057350° 15 kt241011.9-RA
06:25 UTC 201011.9-RA
06:30 UTC350° 14 kt1011.9-RA
06:35 UTC 1012.2-RA
06:40 UTC350° 9 kt1011.9-RA
06:45 UTC360° 5 kt1011.5-RA
06:50 UTC340° 5 kt1011.2-RA
06:51 UTC6057 5 kt1011.2-RA
06:55 UTC20° 7 kt1011.2-RA
07:00 UTC10° 9 kt1010.8-RA
07:05 UTC50° 9 kt1011.2-RA
07:10 UTC30° 9 kt1010.8-RA
07:15 UTC10° 9 kt1010.8-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Austin/San Antonio radar (KEWX), 28 km away, was scanning. The volume nearest the touchdown began at 05:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
04:10 UTCHAIL 12 Ene Shavano ParkBexar, TXSPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2 INCHES.
04:10 UTCHEAVY RAIN 22 Ene Shavano ParkBexar, TXSPOTTER REPORTED QUARTER SIZED HAIL AND HEAVY RAIN.. 2 INCHES.
04:27 UTCTSTM WND GST 502 Sse San AntonioBexar, TXLAW ENFORCEMENT REPORTED VIA WEB 50 MPH WINDS WITH TREE LIMBS DOWN GREATER THAN 2 IN. ALSO HEAVY RAIN .5 - .74 IN.
04:36 UTCTORNADO5 N San AntonioBexar, TXEF-1 DAMAGE WAS FOUND ALONG A PATH FROM 5N OF SAN ANTONIO TO 3NNE OF TERRELL HILLS.
04:42 UTCTORNADO5 Sw Universal CityBexar, TXEF-0 DAMAGE WAS FOUND ALONG A PATH FROM 5SW OF UNIVERSAL CITY TO 3SW OF UNIVERSAL CITY.
04:43 UTCTORNADO3 Nw WindcrestBexar, TXEF-1 DAMAGE WAS FOUND ALONG A PATH FROM 3NW OF WINDCREST TO 5WNW OF UNIVERSAL CITY.
04:45 UTCTSTM WND DMG1 N Alamo HeightsBexar, TXPOSSIBLE TORNADO DAMAGE BROADWAY AND NACOGDOCHES... APARTMENT ROOF BLOWN OFF... POWER LINES TO THE GROUND.
04:45 UTCTSTM WND DMG2 Nne Alamo HeightsBexar, TXREPORT VIA SOCIAL MEDIA NEAR WOODRIDGE ELEMENTARY... ROOFS BLOWN OFF... TREES DOWN.
04:50 UTCTSTM WND DMG1 N Alamo HeightsBexar, TXCALLER REPORTED LARGE TREES IN THE ROAD AND TRAFFIC LIGHTS DOWN. POSSIBLE TORNADO
04:50 UTCTSTM WND DMG2 Se WindcrestBexar, TXPOSSIBLE TORNADO DAMAGE REPORTED. APARTMENT COMPLEX WITH ROOF BLOWN OFF... 2-3 HOUSE WITH SERIOUS DAMAGE AND SEVERAL OTHERS WITH MODERATE TO MINOR DAMAGE.
04:50 UTCTSTM WND DMG3 Nw Live OakBexar, TXSOCIAL MEDIA REPORT POSSIBLE TORNADO DAMAGE... ROOF CAVED IN.
04:50 UTCTSTM WND DMG3 Wnw Live OakBexar, TXREPORT VIA SOCIAL MEDIA... LARGE POWER TOWER MANGLED.
04:55 UTCTSTM WND DMG3 Nw Live OakBexar, TXPOSSIBLE TORNADO CONFIRMED. CALLER REPORTED TREES DOWN... HOMES DAMAGED... POWER LINES DOWN.
05:00 UTCTSTM WND DMG2 Ene SelmaGuadalupe, TXLARGE HIGHWAY SIGN DOWN ALONG INTERSTATE 35 AT SCHERTZ PARKWAY
05:00 UTCTSTM WND DMG3 Nne Garden RidgeComal, TXMULTIPLE REPORTS OF DAMAGE IN THIS AREA ALONG A HALF MILE STRETCH OF CEDAR CREEK DRIVE. SEVERAL POWER LINES DOWN WITH SMALL TREES ON ROOFS.
05:00 UTCTORNADO3 Ne Garden RidgeComal, TXEF-0 DAMAGE WAS FOUND ALONG A PATH FROM 3NE OF GARDEN RIDGE TO 4NE OF GARDEN RIDGE.
05:06 UTCTSTM WND DMG3 Nnw SolmsComal, TXMOSTLY JUNIPER AND CEDAR TREE DAMAGE. DIAMETER OF LIMBS FROM 5 INCHES UP TO OVER 1 FOOT.
05:14 UTCTSTM WND DMG8 Sse ZippGuadalupe, TXAN RV SHOP HAD SEVERAL RVS OVERTURNED.
05:40 UTCTSTM WND DMGMartindaleCaldwell, TXPUBLIC REPORT OF DAMAGE TO A BARN ROOF AND FRONT PORCH AWNING AS WELL AS A 100 YEAR OLD TREE DOWN.
06:38 UTCFLASH FLOODSan AntonioBexar, TXA NUMBER OF ROADS CLOSED DUE TO FLOODING INCLUDING S BLUE WING RD NORTH OF MICKEY...OLD FREDERICKSBURG RD NORTH OF LOST GAP...GROSENBACHER RD...AND MENGER RD AT FOSSIL CREEK. FLOODING OCCURRED BETWEEN 1238AM AND 233AM.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of February 19, 2017

6 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 1910:36 PM CSTEF2Bexar, TX4.6600
February 1910:42 PM CSTEF0Bexar, TX1.6100
February 1910:43 PM CSTEF1Bexar, TX3.0200
February 1911:00 PM CSTEF0Comal, TX0.7100
February 1911:26 PM CSTEF1Hays, TX9.8300
February 1911:48 PM CSTEF0Hays, TX3.0100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.